72.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Side effects

21 REPLIES 21
Toulula
Member

Re: Side effects

No side no problems been on them 2weeks now and lost weight down to 8.13 from 10 stone sp pleased xx
Toulula
Member

Re: Side effects

I have been put on aramid ex on day 12 now feel ok was on HRT for 20 years it was feeding my cancer so no more of that wish you all good luck I start my radiation treatment next month
HelenRose
Member

Re: Side effects

Swirly that is such a good way of describing things -thank you. I'm only on day 3 of taking Letrozole & worrying myself about side effects starting but as you said my body will get used to not having the female hormones and hopefully settle down ...makes me feel better thinking about it like that. Like you TW211 Im in Slimming World and dont want to pile weight back on but just have to wait and see how things go xx In the SW magazine this month there is a lady who joined and got to target whilst taking her treatment so that shows it can be done. Also weight bearing exercise is good for keep bones strong I've been told at hospital. Very best of luck xx
Swirly
Member

Re: Side effects

Hi Tracy, I'm 41 and have been on tamoxifen about the same time as you, just finished chemo and halfway through radiotherapy. My oncologist reassured me that my body is used to basking in lots of happy hormones which have been suddenly stopped, it will get used to it but may take 3 months. She did say I'd start feeling more resilient in about a month so hang in there. Physical activity and eating regulalrly is helping. Cycling is less jarring than walking and the more I cycle the easier walking is.

katzygirl
Member

Re: Side effects

I have been on tamoxifen for 13 months with very few mild side effects, I take mine at 8pm after dinner which was a tip I got from here, the idea is you have flushes etc. overnight in your sleep however I am also on propanaloll twice daily which is a blood pressure tablet prescribed to stop migraines and I think these could be helping to stop the hot flushes too. Hope you all find tips on here that help xx
tracy2905
Member

Re: Side effects

I usually take my tablet in am but nit a breakfast eater to b Honest.. does it actually make a difference changing time of tablet taking then.. my daughter thinks I have split personality niw as the mood swings can be very unpredictable. . The bloating and stomach cramps never seam to leave. Feels like a constant period pain..and as for the joints.. I think I need oil as I feel like a rust tin man.. any ideas on what times if that can change the symptoms. . Do they subside over time then anyone know and if so how longish plz x
Tw211
Member

Re: Side effects

My joint pain has lessened, however, it's still very present. I just move a little slower. As for stomach issues, I was having cramping and pain too and some ladies here suggested changing the time I take it. I was taking it in the morning and with only a banana or something small as I am not a breakfast eater. I switched it up and now take it with my biggest meal of the day which for me, is dinner. It has worked out great! My stomach discomfort is gone. Give your body time to adjust and I think the side effects will lessen. I hope you find some relief. Take care ladies 👊
tracy2905
Member

Re: Side effects

I have been on tamoxifen for 10 days now and wow I feel old.. ime 43 and so far I have stomach cramps like period pains.. Back achieve. .joint feel really stiff and ache.. tired.. mood swings.. my god even I dont like living with myself. . Lol.. how long does this go on for does anyone know
Mab
Member

Re: Side effects

Now day16 on Tamoxifen, s.e. Started, awful joint pain, and back pain, but being 81 and with arthritis, I suppose I can expect it, will certainly try tonic water. Last night all night long hot flushes, hope I can get some sleep tonight. Hope my hair goes curly, would be a nice change. Loosing weight, but have been cutting down on sweet items, would be nice if I could maintain my weight. Hope things go well for you ladies.

katzygirl
Member

Re: Side effects

Probably even better with a tot of gin in it xx
Tw211
Member

Re: Side effects

I am going to try the tonic water for the joint pain too. I've heard this from a couple others too. My body seems to be adjusting to the Tamoxifen. Hot flashes aren't As severe and the weight is still maintaining. The only change I notice with my hair is it is getting curly!! I've always had straight hair. All and all I am not going to complain about any side effects aside from the joint pain. I am 50 and have arthritis so it can't be all from the Tamoxifen. I hope others are doing well!!
Take care ladies!!
jenben
Member

Re: Side effects

I read on here that a daily glass of tonic water really helps joint pain, especially knee pain. Been doing this 3 weeks and I can actually kneel now. Not sure of science behind it, but I am going to carry on

patricia4
Member

Re: Side effects

I must admit I am on day 8 of tamoxifen.

Sore joints, I thought I had a DVT, but that has now been ruled out, but was on clexsane for 5 days whilst being checked, but scan for it came back clear today.

My knees are really bad, but the pain started in the calf of one, so that is why we were worried.

Its early days yet, but hope I am okay on it.

 

I do feel old at the moment too, but that is the drugs, worry and the body fighting a leg wound and cancer.  So hopefully things can only get better.

 

take care

Tw211
Member

Re: Side effects

Well.... Day 14 on Tamoxifen and yikes!!!! The joint pain is wicked. However, still no hot flashes and my weight maintained this week so that makes me happy. I know that side effects can be strong at first but as your body adjusts to the meds, they either lessen or you get more tolerant of them. I am hoping they lighten up a little because I am always on the move and this has definitely slowede down. I feel like I aged quite a bit lately. I hope all of you are doing well and I continue to keep everyone in my prayers 🙂

Take care gals
ashbymeadow
Member

Re: Side effects

Hi.I have been taking Tamoxifen since Nov.2013 and no weight gain so you may too be ok.

Best wishes Jacqui

Tw211
Member

Re: Side effects

Wow! Very encouraging. Thanks for sharing. I'm still happy I report not a lot of side effects. I've noticed two things. One..... I dream every single night. I would NEVER dream and am actually waking up and am able to recall every detail. I'm not complaining at all about that one. The other one I notice is constant pelvic pressure. Feels like cramps. I had a partial hyster in 1998 so I haven't had cramps in quite a long time. I still have my ovaries so I don't know if that has anything to do with it. It's not anything I can't deal with as it's not too bad it's just uncomfy. Thanks for listening and sharing and good luck to you 🙂
SwissAnnie
Member

Re: Side effects

Hi

Being on Tamoxifen since 18 months and I am happy to report that since the end of my chemo and the start of Tamo I've lost 9kg!

Regular exercise and sensible eating are helping 🙂

Annie x

Tw211
Member

Re: Side effects

Day four and no side effect yet!!!! So excited... I keep thinking maybe I'm going to be one that doesn't have any!!
Zuleika
Member

Re: Side effects

Hi I have been on Tamoxifen and have had very little in the way of side effects. No weight gain, very occasional very mild hot flush, although my periods seem to have stopped (yay). So it's not all bad. I take mine at night and just think to myself, that it's reducing my risk of further cancer.
You may well be fine with it. I think you often only hear the negatives
Best of luck
Z
Tw211
Member

Re: Side effects

Thank you. I accidentally posted twice but I feel better hearing someone say something positive. I am hoping for the best! Bet of luck to you!!
Mindy63
Member

Re: Side effects

I think as long as you keep active and stick to your eating plan you should at least maintain your weight. I have managed to lose weight while going through treatment (Chemo, rads, heceptin, tamoxifen). Seem to have hit a plateau now though-but the odd biscuit has crept in!

Tw211
Member

Side effects

I keep hearing and reading horror stories about the weight gain from Tamoxifen. Is there anyone that can give me any positive feedback? I just started Tamoxifen yesterday and I am currently in Weight Watchers. It has taken me a year to lose 40 lbs and I going to be crushed if it comes back!